Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 29, NWS Lincoln, IL

June 11, 20144 counties in Illinois

NWS Lincoln, IL issued this river flood warning at Jun 11, 2014, 11:25 AM CDT for 4 counties in Illinois. It took effect at Jun 13, 2014, 1:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 11, 2014, 11:25 AM CDT (16:25 UTC)
In effect from
Jun 13, 2014, 1:00 AM CDT
Expired
Jun 17, 2014, 11:25 AM CDT
In force
4 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Brown County, IL, Cass County, IL, Morgan County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Beardstown (BEAI2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WGUS43 KILX 111625
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1125 AM CDT WED JUN 11 2014

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Illinois River at Beardstown affecting Brown...Cass...Morgan and 
  Schuyler Counties

.Synopsis...Heavy rains from the last few days will work to push
the Illinois River at Beardstown over flood stage by Friday morning.
It will remain above flood stage for several days.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC009-017-137-169-120625-
/O.NEW.KILX.FL.W.0029.140613T0600Z-000000T0000Z/
/BEAI2.1.ER.140613T0600Z.140614T1200Z.000000T0000Z.UU/
1125 AM CDT WED JUN 11 2014

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Illinois River at Beardstown.
* from late Thursday night until further notice.
* At 1045 AM Wednesday the stage was 13.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 14.3 feet by Saturday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Illinois River
 Beardstown        14  13.1 Wed 11 AM   13.7   14.1   14.3

&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 11, 10:47 AM CDT, 38 minutes earlier.

Area forecast discussion, Jun 11, 10:47 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1047 AM CDT Wed Jun 11 2014

.DISCUSSION...
ISSUED 1045 AM CDT Wed Jun 11 2014

The low pressure center reached near Chicago by 1530z, with
deformation zone showers extending from north of south across our
western counties from Peoria to Springfield. That band of lift
behind the low will progress east-northeast across our area the
rest of today. Cloud cover will remain overcast for most of the
area, but surface heating will still help to generate additional
shower activity this afternoon. CAPE values climb into the 600-900
J/kg, which may be enough for a few storms. Rainfall amounts in
any storms should be much less intense than yesterday, when
rainfall rates reached 1-2" per hour. Even the heavier showers
today should produce around 0.25" of rain on average. Will
continue with 30-40 PoPs the rest of today, and a mention of
isolated thunder this afternoon.

Temps will be held in check due to persistent cloud cover through
the afternoon, so lower 70s still looks reasonable for highs.
Winds will remain light in the trough trailing the low, with
directions switching from SW to N-NW as the day progresses.
Western areas already have N winds, while eastern areas are SSW
ahead of the trough.

Only minor adjustments were made to temps and dewpoints, along
with removing thunder from this morning. Updated info will be
available shortly.

Shimon
&&

.AVIATION...
ISSUED 533 AM CDT Wed Jun 11 2014

IFR or lower conditions are affecting all sites except CMI, but
expecting them to decrease as well soon as the front moves the
area. These cigs and vis will gradually improve during the late
morning hours and into the afternoon, but with cyclonic flow around
the departing sfc low in northeast IL, low MVFR clouds/vis should
continue most of the day. Isolated showers will also continue, but
hard to pin point location, so have included VCSH at all sites for
today through late this afternoon/this evening. This evening in
the west and tonight in the east, skies will clear and winds will
decrease. So expecting fog to develop tonight across the area. So
have added light fog for tonight through overnight. Possible that
vis will get very low, with some low stratus, but confidence is
not high enough yet. Later forecast can evaluate for inclusion
during the overnight. Winds will be northwesterly west of the
departing low and front, with variable winds at DEC and CMI and
BMI while the front is moving through the area this morning. Then
expect west to northwesterly winds remainder of the TAF period.

Auten
&&

.PREV DISCUSSION...
ISSUED 304 AM CDT Wed Jun 11 2014

SHORT TERM...Today through Friday

07z/2am water vapor imagery shows upper low centered over central
Illinois, with upstream short-wave noted over the Northern Rockies.
As the short-wave approaches, it will help give the persistent low
a push northward, allowing it to open up and become absorbed into
the main belt of the westerlies. Much of the shower activity
associated with the low has diminished diurnally, but should
re-develop later this morning. With the low lifting northward and
weakening, areal coverage of precip will be less than yesterday,
so have opted to go with scattered wording. Will see mainly
showers, but CAPE values climbing into the 800 to 1000J/kg range
this afternoon supports an isolated thunder mention as well. Skies
will remain cloudy throughout the day, keeping high temperatures
in the lower to middle 70s.

Upper low will be positioned over Michigan by 00z, with trailing
trough axis east of the KILX CWA. With synoptic subsidence
developing behind the trough axis, will go with a dry forecast
tonight with skies gradually clearing from west to east. NAM
forecast soundings suggest skies will clear at KPIA by early
evening, then further east to the Indiana border by around
midnight. With clear skies/light winds and plenty of lingering
low-level moisture, am expecting patchy fog to develop overnight.
Forecast soundings and both the MET and MAV guidance support this.

As Northern Rockies short-wave tracks toward the Great Lakes, it
will drag a cold front into Illinois on Thursday. There are still
some minor timing discrepancies among the models, with the NAM
being the fastest with FROPA and the ECMWF being slowest. No
matter which solution turns out to be correct, front will have
limited moisture and upper support to work with, so am only
expecting scattered showers/storms with its passage. Will feature
low chance POPs along/west of I-55 throughout the entire day, with
chances spreading eastward into the E/SE CWA Thursday afternoon
and evening. Boundary will sag south of the Ohio River late
Thursday night, bringing an end to the rain chances and
introducing a cooler/less humid airmass for Friday.

LONG TERM...Saturday through Tuesday

High pressure will be in control of the weather early in the
extended, providing warm/dry weather for Saturday. After that,
pattern begins to get more active as upper ridging tries to build
across the eastern CONUS. Cold front will approach from the west
on Sunday, then will become parallel to the upper flow and stall
somewhere in the vicinity. As a result, expect increasing
temperatures and rain chances early next week. Have generally
confined POPs to the western CWA on Sunday, then have increased
POPs across the board Sunday night through Tuesday as boundary
nears and atmosphere moistens. Temperatures are expected to reach
the middle to upper 80s Monday/Tuesday as surface dewpoints climb
to near 70 degrees.

Barnes

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 11, 5:56 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CDT WED JUN 11 2014

ILZ027>031-036>038-040>043-047>053-121100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
556 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR
THURSDAY. THEN ANOTHER PERIOD OF THUNDERSTORMS IS POSSIBLE SUNDAY
THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED
WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061-121100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
556 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR
THURSDAY. THEN ANOTHER PERIOD OF THUNDERSTORMS IS POSSIBLE SUNDAY
NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
556 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR
THURSDAY NIGHT. THEN ANOTHER PERIOD OF THUNDERSTORMS IS POSSIBLE
SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

In the hours before

Local storm report, Jun 11, 7:33 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       CASEY                   39.30N 87.99W
06/11/2014  M2.37 INCH       CLARK              IL   CO-OP OBSERVER

&&

JRP
Local storm report, Jun 11, 7:35 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WINCHESTER              39.63N 90.46W
06/11/2014  M2.33 INCH       SCOTT              IL   CO-OP OBSERVER

&&

JRP
Local storm report, Jun 11, 8:35 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 E JACKSONVILLE        39.73N 90.20W
06/11/2014  M4.35 INCH       MORGAN             IL   CO-OP OBSERVER

&&

JRP
Local storm report, Jun 11, 8:36 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
836 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 E JACKSONVILLE        39.73N 90.20W
06/11/2014  M4.35 INCH       MORGAN             IL   CO-OP OBSERVER

&&

JRP
Local storm report, Jun 11, 9:04 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 E JACKSONVILLE        39.73N 90.20W
06/11/2014  M4.35 INCH       MORGAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
06/11/2014  M4.00 INCH       MORGAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WINCHESTER              39.63N 90.46W
06/11/2014  M2.33 INCH       SCOTT              IL   CO-OP OBSERVER

0730 AM     HEAVY RAIN       CASEY                   39.30N 87.99W
06/11/2014  M2.37 INCH       CLARK              IL   CO-OP OBSERVER

&&

JRP
Local storm report, Jun 11, 10:41 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1041 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       E JACKSONVILLE          39.73N 90.23W
06/11/2014  M2.00 INCH       MORGAN             IL   MESONET

0700 AM     HEAVY RAIN       W HOOPESTON             40.47N 87.67W
06/11/2014  M2.97 INCH       VERMILION          IL   MESONET

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:07 PM CDTAreal Flood AdvisoryILXEdgar, Vermilion3 hr
Jun 10, 7:26 PM CDTFlash Flood WarningILXMorgan, Scott3 hr
Jun 11, 1:24 AM CDTAreal Flood AdvisoryILXMorgan, Scott7 hr

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.